When I switched from NDT (couldn't get the levels right) back to T4, I got very unwell. So I decided I needed to be back on T4/T3 again. I had to go see a private endo to get a prescription because the NHS endo was taking ages to get back to me and I didn't think they'd give me T3 anyway. So I got a private prescription and got T3 from Germany. I then eventually saw my NHS endo who also decided that T4/T3 would be best for me right now and we'd see how it went. I got T3 prescribed on the NHS, it was a miracle! I picked up the prescription from the pharmacy and it was the same brand of T3 that I had previously bought from Germany. Interesting!
I have had issues with thyroxine ever since I've been on them (14 years since my TT now) and have recently discovered that I am corn intolerant, which of course is the filler in most of the meds. My NHS endo has been trying to find a thyroxine that doesn't contain corn and prescribed me the liquid thyroxine. HOWEVER, she's told me to go onto 100mcg of liquid thyroxine only and now won't prescribe me T3. I haven't even been able to go to the clinic to talk to her about this because they cancelled all appointments including mine in Dec as the hospital went to "critical alert" and the clinic won't reopen now until March and who knows how long I'll wait to be seen. I've pleaded with her via the receptionist to just prescribe me with T3 and she's refusing and says I should just go on the liquid stuff.
I'm not impressed at all. The liquid thyroxine has warnings in the leaflet it comes with specifically about its filler ingredients causing stomach issues - and as I have IBS (from the thyroxine I've been on for years!) then I'm not keen to try it. And last time I dropped T3 I got really sick so I'm not keen to try that either!!
What can I do about the T3 issue?? Can I complain in some way?? I've ordered some from Mexico but it hasn't arrived yet. I've got 3 days worth of T3 left and then I'm done. And I'm worried. Should I start taking just half my dose of T3 to try and stretch it out a bit?
I just can't believe that consultants can just do this to people.